Restless Leg Syndrome

I have suffered many years of RLS and despite increasing dosage of pramexipole it has recently got worse in that I have spent over the past weeks with no sleep at all some nights. The problem is aggravated by the restlessness I am now getting in both shoulder areas so much so I cannot relax particularly in bed. I end up doing exercises to tire myself out to get some sleep. It has got to a point that I will go back to my GP to see what can be done.

6 Replies

oldestnewest
  • You are experiencing what is know as augmentation. Dopamine based drugs can exacerbate symptoms after a while and taking more of them only makes it worse. Speak to your GP, or better yet - a neurologist or sleep specialist who specializes in RLS. You may need to wean yourself off of the pramexipole and go onto gabapentin or an opioid drug for a while. Some times , after a drug holiday - you can go back onto another dopamine based drug.

  • What dose are you on of Pramipexole? The exact wrong thing to do is to keep increasing the dose of the dopamine meds. So that is why I am asking. Google RLS and augmentation, and you will get lots of info. when the dose gets too high, I=the med does the exact opposite of what it used to do, and will make symptoms augment or get worse in the context of RLS. You said it has gotten worse in the last few wks. Have you started any new meds lately that could also be making the RLS worse? Do you feel like your GP knows what to do about your RLS? I suggest reading up on things before you go. And changing from one dopamine med to another is not the right thing. Unless you try the patch, Neupro, which may not augment on you, and it is slow release, just have to watch out for skin irritation. But, there are other classes of meds to try and the pain meds are one class of meds being used a lot today by RLS specialists. See the RLS-UK web site to read up on meds, and also go thru some of these posts to get some ideas. treating RLS is all trial and error, and what works for one does not work for the next person, or may not, so it is best to have a lot of options.

  • have you heard about the Relaxis pad for rls? I have had great relief since getting it

  • Glad you are getting good results from your pad ,we all don't have that sort of money

  • My restlessness seemed to get much worse in 1999 when I had colon cancer and had most of my colon removed to rid me of all the trouble. I am alive and kicking at age 79 some 17 years later. I am not sure if it was the loss of my colon or the opiates that I had to go thru withdrawal.

  • Like the others say it's augmentation you have its from the doctor putting your tablets up,I have had it and it was so painfull,I am now on Tramodol and going good give them a try ,the very best of luck x

You may also like...